MAUDE Adverse Event Report: LIFECELL MEDIUM CURVED SHAPE FOR STRATTICE, BPS (CONTOUR2); MESH, SURGICAL

LIFECELL MEDIUM CURVED SHAPE FOR STRATTICE, BPS (CONTOUR2); MESH, SURGICAL
Catalog Number CON2006
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 11/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our investigation of lot sp100311 includes: method of evaluation: actual device not evaluated.Manufacturing review.Review of information as reported, review of the device history records and complaint history.Records associated with lot sp100311.Results of evaluation: no failure detected.- review of lot processing history and complaint history records for lot sp100311 was unremarkable.There was no processing deviation or nonconformance related to the nature of this complaint and the lot met qc criteria for release, including mechanical testing results.- as of 29 jan 2018, no similar complaint has been reported to lifecell against lot sp100311.- as of 29 jan 2018, of the (b)(4) devices released to finished goods for lot sp100311, (b)(4) devices were distributed with 145 devices reported to be implanted.No deviations or nonconformance related to labeling were revealed.Evaluation conclusion: device not returned.- based on the limited information, a relationship between the event and the strattice mesh could not be determined.As per our internal review of the device processing history, the lot met qc criteria for product release.Lot sp100311 was aseptically processed and terminally sterilized within process parameters.No deviation was encountered in association with the reported event.No similar complaint has been reported to lifecell against lot sp100311.The event is unlikely related to strattice.Multiple attempts were made to retrieve additional clinical information concerning the event including contributing patient conditions, co-morbidities, medical and surgical history, results of culture testing and source, if any, course of treatment, and patient outcome.Should additional information be received, a follow up report will be submitted.
 
Event or Problem Description
It was reported by the doctor that a (b)(6) y.O.Female patient underwent breast augmentation and mastopexy in 2015.Status post operatively, the patient presented with left capsular contracture.The patient underwent left partial capsulectomy/capsulotomy with strattice interposition, jp drain placement, and right capsulorrhaphy/capsulotomy and bilateral mastopexy.A second, unspecified procedure occurred (b)(6) 2017.On (b)(6) 2017, the patient underwent explantation of bilateral implants and the left placed strattice, as the left side only was infected.
 
Additional Manufacturer Narrative
Conclusion: based on updated information from the surgeon, expired product use occurred.Lifecell informed the surgeon that we do not support the use of expired product, and as labeled, the expiration date for lot sp100311 was september 2017.As per our internal review of the device processing history, the lot met qc criteria for product release.Lot sp100311 was aseptically processed and terminally sterilized within process parameters.No deviation was encountered in association with the reported event.No similar complaint has been reported to lifecell against lot sp100311.The event is unlikely related to strattice.This concludes our investigation.
 
Event or Problem Description
This report represents follow up report #1 which includes feedback from the surgeon.On (b)(4) 2018, the surgeon provided additional follow up information.The surgeon clarified that he performed a unilateral breast reconstruction with strattice mesh (b)(4) on (b)(6) 2017.Based on this statement, lifecell informed the surgeon that the lot has an expiration date of 30 sep 2017.The surgeon continued and stated that the patient has a history of capsular contracture episodes.Jp drain was used no more than a week after the procedure.Culture of the drain showed no growth, but since antibiotics were given to the patient, this [antibiotic treatment] may have influenced the results.The loose, unincorporated portion of strattice was removed and the part that incorporated was left in place.The patient has since recovered.As initially reported, a (b)(6) y.O.Female patient underwent breast augmentation and mastopexy in 2015.Status post operatively, the patient presented with left capsular contracture.The patient underwent left partial capsulectomy/capsulotomy with strattice interposition, jp drain placement, and right capsulorrhaphy/capsulotomy and bilateral mastopexy.A second, unspecified procedure occurred (b)(6) 2017.On (b)(6) 2017, the patient underwent explantation of bilateral implants and the left placed strattice, as the left side only was infected.

Brand Name
MEDIUM CURVED SHAPE FOR STRATTICE, BPS (CONTOUR2)
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
LIFECELL
1 millennium way
branchburg NJ 08876
MDR Report Key7230894
Report Number1000306051-2018-00013
Device Sequence Number1274538
Product Code FTM
UDI-Device Identifier00818410010270
UDI-Public00818410010270
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue NumberCON2006
Device Lot NumberSP100311
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR